Advertisement

Differential Equations

, Volume 44, Issue 3, pp 374–389 | Cite as

On the existence and absence of global solutions of the first Darboux problem for nonlinear wave equations

  • G. K. Berikelashvili
  • O. M. Dzhokhadze
  • B. G. Midodashvili
  • S. S. Kharibegashvili
Partial Differential Equations

Abstract

For the one-dimensional wave equation with a power-law nonlinearity, we consider the first Darboux problem, for which we study issues related to the existence and absence of local and global solutions.

Keywords

Classical Solution Global Solution Nonlinear Wave Equation Global Solvability Unique Classical Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bitsadze, A.V., Nekotorye klassy uravnenii v chastnykh proizvodnykh (Some Classes of Partial Differential Equations), Moscow: Nauka, 1981.Google Scholar
  2. 2.
    John, F., Manuscripta Math., 1979, vol. 28, no. 1–3, pp. 235–268.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    John, F., Comm. Pure Appl. Math., 1981, vol. 34, no. 1, pp. 29–51.zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    John, F. and Klainerman, S., Comm. Pure Appl. Math., 1984, vol. 37, no. 4, pp. 443–455.zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Kato, T., Comm. Pure Appl. Math., 1980, vol. 33, no. 4, pp. 501–505.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Georgiev, V., Lindblad, H., and Sogge, C., Amer. J. Math., 1977, vol. 119, no. 6, pp. 1291–1319.CrossRefMathSciNetGoogle Scholar
  7. 7.
    Sideris, T.G., J. Differ. Equat., 1984, vol. 52, no. 3, pp. 378–406.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Hörmander, L., Lectures on Nonlinear Hyperbolic Differential Equations, Berlin, 1997 (Math. and Appl., vol. 26).Google Scholar
  9. 9.
    Veron, L. and Pohozaev, S.I., Ann. Sc. Norm. Super. Pisa Cl. Sci. Ser. 4, 2001, vol. 29, no. 2, pp. 393–420.MathSciNetGoogle Scholar
  10. 10.
    Mitidieri, E. and Pokhozhaev, S.I., A Priori Estimates and the Absence of Solutions of Nonlinear Partial Differential Equations and Inequalities, Tr. Mat. Inst. Steklova, 2001, vol. 34, pp. 1–384.MathSciNetGoogle Scholar
  11. 11.
    Todorova, G. and Vitillaro, E., J. Math. Anal. Appl., 2005, vol. 303, no. 1, pp. 242–257.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Goursat, E., Kurs matematicheskogo analiza (Course of Mathematical Analysis), Moscow: GTTI, 1933, vol. 3, part 1.Google Scholar
  13. 13.
    Moiseev, E.I., Differ. Uravn., 1984, vol. 20, no. 1, pp. 73–87.MathSciNetGoogle Scholar
  14. 14.
    Moiseev, E.I., Uravneniya smeshannogo tipa so spektral’nym parametrom (Equations of Mixed Type with a Spectral Parameter), Moscow: Moskov. Gos. Univ., 1988.zbMATHGoogle Scholar
  15. 15.
    Kharibegashvili, S., Mem. Differential Equations Math. Phys., 1995, vol. 4, pp. 1–127.MathSciNetGoogle Scholar
  16. 16.
    Henry, D., Geometric Theory of Semilinear Parabolic Equations, Heidelberg: Springer-Verlag, 1981. Translated under the title Geometricheskaya teoriya polulineinykh parabolicheskikh uravnenii, Moscow, 1985.zbMATHGoogle Scholar
  17. 17.
    Ladyzhenskaya, O.A., Kraevye zadachi matematicheskoi fiziki (Boundary Value Problems of Mathematical Physics), Moscow: Nauka, 1973.Google Scholar
  18. 18.
    Narasimhan, R., Analysis on Real and Complex Manifolds, Amsterdam: North-Holland, 1968. Translated under the title Analiz na deistvitel’nykh i kompleksnykh mnogoobraziyakh, Moscow: Mir, 1971.zbMATHGoogle Scholar
  19. 19.
    Gilbarg, D. and Trudinger, N.S., Elliptic Partial Differential Equations of Second Order, Berlin: Springer-Verlag, 1983. Translated under the title Ellipticheskie uravneniya s chastnymi proizvodnymi vtorogo poryadka, Moscow: Nauka, 1989.zbMATHGoogle Scholar
  20. 20.
    Trenogin, V.A., Funktsional’nyi analiz (Functional Analysis), Moscow: Nauka, 1993.Google Scholar

Copyright information

© MAIK Nauka 2008

Authors and Affiliations

  • G. K. Berikelashvili
    • 1
    • 2
  • O. M. Dzhokhadze
    • 1
    • 2
  • B. G. Midodashvili
    • 1
    • 2
  • S. S. Kharibegashvili
    • 1
    • 2
  1. 1.Mathematical InstituteTbilisiGeorgia
  2. 2.Georgia Technical UniversityTbilisiGeorgia

Personalised recommendations